Alert archive / Arkansas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 284, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Oct 9, 2018, 3:58 PM CDT for Franklin County, Madison County, Arkansas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 9, 2018, 3:58 PM CDT (20:58 UTC)
- Expired
- Oct 9, 2018, 4:30 PM CDT
- In force
- 32 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Franklin County, AR, Madison County, AR
The radar
The Western Arkansas radar (KSRX), 90 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 9, 12:17 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.0 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 372 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 747 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 159 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.2
The text
As transmitted.
819
WUUS54 KTSA 092058
SVRTSA
ARC047-087-092130-
/O.NEW.KTSA.SV.W.0284.181009T2058Z-181009T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
358 PM CDT TUE OCT 9 2018
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Southeastern Madison County in northwestern Arkansas...
Northeastern Franklin County in west central Arkansas...
* Until 430 PM CDT.
* At 358 PM CDT, a severe thunderstorm was located 7 miles east of
Cass, moving north at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations in or near the path include...
St. Paul... Pettigrew...
Boston... Dutton...
Red Star... Redding...
Taft...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Tulsa.
&&
A Tornado Watch remains in effect until 800 PM CDT for northwestern
and west central Arkansas.
LAT...LON 3588 9352 3584 9353 3582 9352 3576 9352
3577 9370 3561 9370 3565 9379 3589 9376
3590 9351 3588 9351
TIME...MOT...LOC 2058Z 189DEG 28KT 3566 9369
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$2 follow-up statements
981
WWUS54 KTSA 092120
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
420 PM CDT TUE OCT 9 2018
ARC047-092130-
/O.CAN.KTSA.SV.W.0284.000000T0000Z-181009T2130Z/
Franklin AR-
420 PM CDT TUE OCT 9 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FRANKLIN COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area therefore the warning has been cancelled.
A Tornado Watch remains in effect until 800 PM CDT for northwestern
and west central Arkansas.
LAT...LON 3588 9352 3584 9353 3582 9352 3576 9352
3576 9357 3577 9377 3589 9376 3590 9351
3588 9351
TIME...MOT...LOC 2120Z 189DEG 28KT 3583 9366
$$
ARC087-092130-
/O.CON.KTSA.SV.W.0284.000000T0000Z-181009T2130Z/
Madison AR-
420 PM CDT TUE OCT 9 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR SOUTHEASTERN MADISON COUNTY...
At 420 PM CDT, a severe thunderstorm was located over Pettigrew,
moving north at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations in or near the path include...
St. Paul... Pettigrew...
Boston... Dutton...
Red Star...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Tulsa.
&&
A Tornado Watch remains in effect until 800 PM CDT for northwestern
and west central Arkansas.
LAT...LON 3588 9352 3584 9353 3582 9352 3576 9352
3576 9357 3577 9377 3589 9376 3590 9351
3588 9351
TIME...MOT...LOC 2120Z 189DEG 28KT 3583 9366
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$842
WWUS54 KTSA 092129 RRA
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
429 PM CDT TUE OCT 9 2018
ARC087-092139-
/O.EXP.KTSA.SV.W.0284.000000T0000Z-181009T2130Z/
Madison AR-
429 PM CDT TUE OCT 9 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MADISON COUNTY
WILL EXPIRE AT 430 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire.
A Tornado Watch remains in effect until 800 PM CDT for northwestern
and west central Arkansas.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Tulsa.
LAT...LON 3588 9352 3584 9353 3582 9352 3576 9352
3576 9357 3577 9377 3589 9376 3590 9351
3588 9351
TIME...MOT...LOC 2129Z 189DEG 28KT 3590 9365
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 9, 3:54 PM CDT, 4 minutes earlier.
Area forecast discussion, Oct 9, 3:54 PM CDT, 4 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 354 PM CDT Tue Oct 9 2018 .DISCUSSION... The severe weather threat has shifted into the far eastern part of our forecast area, across parts of northwest Arkansas. Occasional showers, and perhaps a few thunderstorms, will continue overnight until a cold front sweeps east across the area later tonight. Much cooler air will move into the area behind the front, with well below normal temperatures expected for at least the next week. Moisture from the remnants of Hurricane Sergio in the Pacific will stream northeast over the area this weekend bringing widespread rain. The models have not been consistent on just where the heaviest rainfall will occur, but the potential will exist for heavy rainfall somewhere in our vicinity over the weekend. Will keep low pops going into early next week with model differences with the upper flow pattern. The UKMET favors persistent moist southwest flow aloft, while the ECMWF and GFS both tend to dry out at least the northern part of the forecast area. If skies can clear early next week, the first freezing temperatures of the season may occur in some locations. Stayed close to guidance temperatures the next couple days. && .PRELIMINARY POINT TEMPS/POPS... TUL 51 66 43 61 / 60 0 0 0 FSM 61 72 48 67 / 90 10 0 0 MLC 53 68 46 64 / 80 0 0 0 BVO 50 64 38 59 / 60 0 0 0 FYV 58 67 40 61 / 90 10 0 0 BYV 60 70 43 61 / 90 20 0 0 MKO 53 67 45 63 / 80 10 0 0 MIO 54 64 41 59 / 80 0 0 0 F10 51 67 45 62 / 60 0 0 0 HHW 59 73 49 69 / 80 0 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...06 LONG TERM....05 PLATE
Hazardous weather outlook, Oct 9, 1:22 PM CDT, 2 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
122 PM CDT Tue Oct 9 2018
ARZ001-002-010-011-019-020-029-OKZ049-053>076-101030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
122 PM CDT Tue Oct 9 2018
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...This afternoon and Tonight.
TORNADO.
RISK...Elevated.
AREA...Far eastern Oklahoma and western Arkansas.
ONSET...Ongoing.
SEVERE THUNDERSTORM.
RISK...Elevated.
AREA...Far eastern Oklahoma and western Arkansas.
ONSET...Ongoing.
HEAVY RAIN.
RISK...Elevated.
AREA...Far eastern Oklahoma and western Arkansas.
ONSET...Ongoing.
DISCUSSION...
A line of strong to severe storms will affect far eastern
Oklahoma and western Arkansas through mid to late afternoon. This
includes areas to the east of a Vinita to Webbers Falls line. The
severe threat has diminished to the west of this line, although
scattered showers and storms are likely across the entire area.
Given the strong low level wind shear and rich moisture, the main
threats with these storms are tornadoes and damaging winds. There
may not be much lead time with any tornadoes that do develop
given the transient nature of the low level circulations. If a
warning is issued for your area, be prepared to take shelter
immediately.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
WEDNESDAY...Thunderstorm Potential.
THURSDAY and FRIDAY...No Hazards.
SATURDAY...Heavy Rain Potential.
SUNDAY and MONDAY...No Hazards.
EXTENDED DISCUSSION...
Much cooler weather is expected across the region on Thursday and
Friday.
The remnants of Hurricane Sergio in the Pacific are expected to
move across the region on Saturday, ahead of another strong cold
front. Very heavy rainfall and flooding will be possible. The
exact track of the remnant moisture is still uncertain, but the
latest trends in the data suggest that the heaviest rainfall will
fall across northeast Oklahoma into northwest Arkansas
weather.gov/tulsa contains additional information.
CORFIDIIn the hours before
Special weather statement, Oct 9, 10:30 AM CDT, 5 hours 28 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1030 AM CDT TUE OCT 9 2018
OKZ054-091615-
Osage OK-
1030 AM CDT TUE OCT 9 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN OSAGE COUNTY UNTIL 1115
AM CDT...
At 1029 AM CDT, strong thunderstorms were located along a line
extending from Kaw Lake to 3 miles north of Fairfax to 3 miles
southwest of Hominy. Movement was north at 40 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations in or near the path include...
Fairfax... Shidler...
Burbank... Grainola...
Foraker... Pearsonia...
Eastern Kaw Lake... Webb City...
Apperson...
A Tornado Watch remains in effect until 200 PM CDT for northeastern
Oklahoma.
LAT...LON 3700 9642 3688 9633 3632 9644 3656 9672
3673 9689 3675 9688 3674 9683 3676 9682
3677 9682 3677 9679 3678 9679 3678 9675
3700 9675
TIME...MOT...LOC 1529Z 201DEG 34KT 3678 9691 3662 9670 3639 9645Local storm report, Oct 9, 2:34 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
234 PM CDT TUE OCT 9 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1117 AM TSTM WND DMG 3 SW BROKEN ARROW 36.02N 95.83W
10/09/2018 TULSA OK PUBLIC
TREE BLOWN DOWN AT E 101ST AND S 129TH. REPORT VIA SOCIAL
MEDIA.
1127 AM TSTM WND DMG 4 NE BROKEN ARROW 36.09N 95.74W
10/09/2018 WAGONER OK BROADCAST MEDIA
LARGE TREE LIMB AND PRIVACY FENCE BLOWN DOWN NEAR LIBERTY
ELEMENTARY. REPORT RELAYED VIA SOCIAL MEDIA.
1126 AM TSTM WND DMG 3 NE BROKEN ARROW 36.08N 95.75W
10/09/2018 WAGONER OK PUBLIC
LARGE TREE LIMB BLOWN DOWN AT E 41ST AND S 193RD. REPORT
RECEIVED VIA SOCIAL MEDIA.
&&
SRCLocal storm report, Oct 9, 2:53 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
253 PM CDT TUE OCT 9 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 AM TSTM WND GST 3 WSW BOYNTON 35.63N 95.71W
10/09/2018 M62 MPH MUSKOGEE OK STORM CHASER
REPORT RELAYED VIA SOCIAL MEDIA.
&&
SRCThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 9, 12:54 PM CDT | Severe Thunderstorm Warning | TSA | Benton | 66 min |
| Oct 9, 3:38 PM CDT | Tornado Warning | TSA | Franklin | 37 min |
| Oct 9, 4:09 PM CDT | Tornado Warning | TSA | Madison | 20 min |
| Oct 9, 5:43 PM CDT | Areal Flood Advisory | TSA | Carroll, Franklin, Madison | 3 hr |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.